Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/448

Title: On the real zeroes of the Hurwitz zeta-function and Bernoulli polynomials
Authors: Veselov, A.P.
Ward, J.P.
Issue Date: 2002
Abstract: The behaviour of real zeroes of the Hurwitz zeta function $$\zeta (s,a)=\sum_{r=0}^{\infty}(a+r)^{-s}\qquad\qquad a > 0$$ is investigated. It is shown that $\zeta (s,a)$ has no real zeroes $(s=\sigma,a)$ in the region $a >\frac{-\sigma}{2\pi e}+\frac{1}{4\pi e}\log (-\sigma) +1$ for large negative $\sigma$. In the region $0 < a < \frac{-\sigma}{2\pi e}$ the zeroes are asymptotically located at the lines $\sigma + 4a + 2m =0$ with integer $m$. If $N(p)$ is the number of real zeroes of $\zeta(-p,a)$ with given $p$ then $$\lim_{p\to\infty}\frac{N(p)}{p}=\frac{1}{\pi e}.$$ As a corollary we have a simple proof of Inkeri's result that the number of real roots of the classical Bernoulli polynomials $B_n(x)$ for large $n$ is asymptotically equal to $\frac{2n}{\pi e}$.
Description: This pre-print has been submitted, and accepted, to the journal, Journal of Mathematical Analysis and Applications [© Elsevier]. The definitive version: VESELOV, A.P. and WARD, J.P., 2005. On the real zeroes of the Hurwitz zeta-function and Bernoulli polynomials. Journal of Mathematical Analysis and Applications, 305(2), pp. 712-721, is available at: http://www.sciencedirect.com/science/journal/0022247X.
URI: https://dspace.lboro.ac.uk/2134/448
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
02-12.pdf183.52 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.